Alert archive / Nevada / Red Flag Warnings in 2006

Red Flag Warning 12, NWS Elko, NV

July 8, 2006

NWS Elko, NV issued this red flag warning at Jul 8, 2006, 8:20 AM PDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 8, 2006, 8:20 AM PDT (15:20 UTC)
Expired
Jul 8, 2006, 8:05 PM PDT
In force
12 hr
Issued by
NWS Elko, NV

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Jul 8, 2:00 AM PDT, 6 hours 20 minutes earlier.

Area forecast discussion, Jul 8, 2:00 AM PDT, 6 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
200 AM PDT SAT JUL 8 2006

CORRECTED WATCH/WARNING/ADVISORY LINE

.SYNOPSIS...MONSOON MOISTURE WILL MAKE A RETURN TO NORTHERN NEVADA
TODAY BRINGING A RISK OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS
THIS WEEKEND. A DRIER WESTERLY FLOW WILL BEGIN TO MOVE INTO NORTHERN
NEVADA MONDAY CONFINING THE THREAT OF THUNDERSTORM MAINLY TO CENTRAL
NEVADA. BY WEDNESDAY THE THREAT OF THUNDERSTORMS WILL END AS THIS
DRIER AIR MOVES INTO CENTRAL NEVADA.
&&

SHORT TERM...SATELLITE PICS SHOW MONSOONAL MOISTURE WORKING ITS WAY
NWD INTO CENTRAL AND NORTHERN NEVADA. MODELS SHOW BEST MOISTURE AND
INSTABILITY WILL BE ACROSS CENTRAL NEVADA AND THE WRN PORTION OF NRN
NEVADA. NOT ENOUGH MOISTURE HOWEVER TO GO HIGHER THAN ISOLATED
COVERAGE. PW VALUES ARE FORECASTED TO BE AROUND 1/2 TO 2/3 INCH.
THIS AGREES WELL WITH THE VALUES THE GOES SOUNDER IS SHOWING
ADVECTING INTO THE REGION. SOUNDINGS SHOW THIS MOISTURE MAINLY
CONFINED AROUND THE 550-500 MB LEVEL...SO MOST STORMS WILL BE DRY
FOR FIRE WEATHER PURPOSES (LESS THAN 1/10 INCH). CURRENTLY A FIRE
WEATHER WATCH FOR DRY LIGHTNING IS POSTED FOR THE WRN SECTIONS OF
OUR FORECAST AREA WHERE THE BEST COVERAGE WILL BE...BUT CONFIDENCE
IS NOT HIGH ENOUGH THAT COVERAGE WILL MET CRITERIA TO CONVERT THE
FIRE WEATHER WATCH TO A RED FLAG WARNING...SO WILL CONTINUE WITH THE
WATCH. NOT MUCH CHANGE IN THE PATTERN FOR SUNDAY AS MOISTURE REMAINS
IN PLACE.  CEC

.LONG TERM...SUNDAY NIGHT THROUGH FRIDAY NIGHT...SOME DIFFERENCES IN
MEDIUM RANGE MODEL SOLUTIONS REGARDING PAC U/L TROUGH NEXT WEEK.
00Z ECMWF SHOWING MUCH DEEPER PACIFIC U/L TROUGH OFF THE COAST OF
CALIF TUESDAY AND WEDNESDAY COMPARED TO PREV. RUNS WHILE 00Z GFS AND
UKMET STILL SHOWING TROUGH SHEARING TO THE NORTH OF NV THROUGH MID
NEXT WEEK...BUT STILL CLIPPING NRN NV. NOT EXPECTING MUCH IN THE WAY
OF PRECIP WITH THIS TROUGH...BUT IF ECMWF VERIFIES...THEN TEMPS MAY
BE UP TO 10 DEGS COOLER FOR THIS TIME OF THE YEAR WHEN/IF THE BASE OF
THE TROUGH PUSHES ACROSS NRN NV. EITHER WAY...WITH INCREASING SWRLY
FLOW ANY REMNANT LOW TO MIDLEVEL MONSOON MOISTURE WILL EXIT THE
AREA RAPIDLY AS DRY AIR ENTERS THE REGION. CONTINUED LOWERING POPS
THROUGH MIDWEEK...AND LOWERED TEMPS A FEW DEGREES THURSDAY. IF ECMWF
SHOWS ANY CONSISTENCY WITH THIS COOLER SOLUTION...MAY NEED TO LOWER
TEMPS ANOTHER 5 TO 10 DEGREES THURSDAY.

FOR THE EXTENDED...MODELS IN BETTER AGREEMENT COMPARED TO MEDIUM
RANGE...SHOWING STRONG 595 TO 598 DM FOUR CORNERS HIGH BUILDING
ACROSS THE DESERT SOUTHWEST. HAVE NO REASON TO DISAGREE WITH THIS
SOLUTION SINCE ITS TYPICAL FOR THIS TIME OF THE YEAR. THEREFORE...
CONTINUED TRENDING POPS DOWN TO NEAR ZERO. ALSO INCREASED TEMPS INTO
THE MID 90/S ACROSS MOST OF THE AREA BY NEXT WEEKEND. TRUDEL

&&

.AVIATION...TAFS AND TWEBS COVER EXPECTED CONDITIONS.
&&

.LKN WATCHES/WARNINGS/ADVISORIES...FIRE WEATHER WATCH ZONES
451..454...AND 457 FOR THIS AFTERNOON AND EVENING.
Hazardous weather outlook, Jul 8, 4:33 AM PDT, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
433 AM PDT SAT JUL 8 2006

NVZ013-030-036-037-082300-
HUMBOLDT COUNTY-NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-
NORTHERN NYE COUNTY-SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES-
433 AM PDT SAT JUL 8 2006

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. LITTLE IN THE WAY OF
RAINFALL IS EXPECTED FROM MOST OF THESE STORMS SO THE POTENTIAL FOR
DRY LIGHTNING IS HIGH. THEREFORE A FIRE WEATHER WATCH FOR DRY
LIGHTNING IS IN EFFECT THIS AFTERNOON AND EVENING. PLEASE SEE PRODUCT
RNORFWLKN OR WWUS85 KLKN FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING
TO STANDARD OPERATING PROCEDURES.

CEC

Nearby

Red Flag Warnings in Nevada, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.